Advanced Search
MyIDEAS: Login to save this article or follow this journal

Quasi-geometric discounting: A closed-form solution under the exponential utility function

Contents:

Author Info

  • Lilia Maliar
  • Serguei Maliar

Abstract

This paper studies a discrete-time utility maximization problem of an infinitely-lived quasi-geometric consumer whose labour income is subject to uninsurable idiosyncratic productivity shocks. We restrict attention to a first-order Markov recursive solution. We show that under the assumption of the exponential utility function, the problem of the quasi-geometric consumer admits a closed-form solution. Copyright Blackwell Publishers Ltd and the Board of Trustees of the Bulletin of Economic Research, 2004.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.blackwell-synergy.com/servlet/useragent?func=synergy&synergyAction=showTOC&journalCode=boer&volume=56&issue=2&year=2004&part=null
File Function: link to full text
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Wiley Blackwell in its journal Bulletin of Economic Research.

Volume (Year): 56 (2004)
Issue (Month): 2 (04)
Pages: 201-206

as in new window
Handle: RePEc:bla:buecrs:v:56:y:2004:i:2:p:201-206

Contact details of provider:
Web page: http://www.blackwellpublishing.com/journal.asp?ref=0307-3378

Order Information:
Web: http://www.blackwellpublishing.com/subs.asp?ref=0307-3378

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Laibson, David I., 1997. "Golden Eggs and Hyperbolic Discounting," Scholarly Articles 4481499, Harvard University Department of Economics.
  2. Per Krusell & Burhanettin Kuruscu & Anthony A. Smith Jr., 2001. "Equilibrium Welfare and Government Policy with Quasi-Geometric Discounting," Temi di discussione (Economic working papers) 413, Bank of Italy, Economic Research and International Relations Area.
  3. Per Krusell & Anthony A. Smith, Jr., 2003. "Consumption--Savings Decisions with Quasi--Geometric Discounting," Econometrica, Econometric Society, vol. 71(1), pages 365-375, January.
  4. Christopher Harris & David Laibson, 1999. "Dynamic Choices of Hyperbolic Consumers," Harvard Institute of Economic Research Working Papers 1886, Harvard - Institute of Economic Research.
  5. Caballero, Ricardo J., 1990. "Consumption puzzles and precautionary savings," Journal of Monetary Economics, Elsevier, vol. 25(1), pages 113-136, January.
  6. Robert J. Barro, 1999. "Ramsey Meets Laibson In The Neoclassical Growth Model," The Quarterly Journal of Economics, MIT Press, vol. 114(4), pages 1125-1152, November.
  7. Erzo G. J. Luttmer & Thomas Mariotti, 2003. "Subjective Discounting in an Exchange Economy," Journal of Political Economy, University of Chicago Press, vol. 111(5), pages 959-989, October.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Laibson, David, 1997. "Golden Eggs and Hyperbolic Discounting," The Quarterly Journal of Economics, MIT Press, vol. 112(2), pages 443-77, May.
  2. Viola Angelini & Peter Simmons, . "Housing Debt and Consumption," Discussion Papers 11/20, Department of Economics, University of York.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:bla:buecrs:v:56:y:2004:i:2:p:201-206. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.